Skip to content

Call in a year if your brain is fried.

November 12, 2009

I was looking up a side effect to see if it’s one I should report to the nurses today during my poisoning session. Here’s an Avastin side effect I hadn’t noticed previously:

Avastin can cause a rare but serious neurologic disorder affecting the brain. Symptoms include headache, confusion, vision problems, feeling light-headed, fainting, and seizure (blackout or convulsions). These rare symptoms may occur within hours of your first dose of Avastin, or they may not appear for up to a year after your treatment started. Call your doctor at once if you have any of these side effects.

Brilliant. I’ll be sure to call them if I black out in a year. Maybe I should tattoo this statement and my doctor’s phone number on my forehead.

By the way, a rash is a side effect of Abraxane. I’m to check with the doctor’s office right away if I notice a rash. I think talking with the nurse when I get there this morning is just fine, eh? I’m not likely to scratch myself to death in the next hour.

I had to laugh at the following from the list of Abraxane side effects:

Stop using this medicine and check with your doctor right away if you are having (list of symptoms)….

How am I supposed to “stop using a medicine” that’s shot directly into my veins?

Advertisements
7 Comments leave one →
  1. November 12, 2009 11:08 am

    They have to put the most stupid statements to disclaim anything and everything to protect themselves against the lowest common denominator who will use something wrong despite what the directions say, or seemingly in defiance of what the directions say. But what are you supposed to do in this case when it’s impossible to do what the directions say? Take out your frustrations on something pink. 🙂

  2. Lisa permalink
    November 13, 2009 5:15 pm

    I tend to not read the blanket statements, as trust me if it were a possible side effect – my Mom will get it. I’ve tried to convince her not to read the statements. However, I tried one medication once and had a severe reaction and the doctor said not possible and the pharmacist who I also called — said get off it now. In years to come, when I mention which medication and my family history, had many a doctor shake their head that it was ever given to me.

    My Dad got a rash from the heparin of all things. It took days for anyone to know why.

    All of that to say, hope the rash goes away shortly and the side effects are nill.

    Prayers and good thoughts! — Lisa

  3. mom permalink
    November 13, 2009 6:36 pm

    Yes, Lisa Prayers and those good thoughts keep ones humor up. Unless that too is a side effect. And I give up as to how you are supposed to stop using a medicine. Stand on your head I guess. But, this mom has love and prayers for you also. Keep up the information for all of us. Mom with love

  4. Colleen permalink
    November 15, 2009 9:36 am

    Hi Jill,
    I was thinking about you this morning on my 55th birthday and am praying that you continue to get well and that you will enjoy many healthy birthdays with your loved ones. Our son, John, will be flying here on Wednesday from Seattle, Michelle and Camden on Sunday afternoon, Mom and Dad on Sunday evening, and, Michelle’s husband, Mark, on Monday so we will have a nice Thanksgiving in St. Louis. Michelle’s paper for her PhD has been accepted by the journal that she submitted it to so now she will give her talk for her doctorate some time soon and Mark is applying for positions in History so if you hear of any let us know. Happy Thanksgiving and give your family a hug. Please ask Hank to give his dad a hug from us. We are praying for all of you. Thank you. Love, Colleen

  5. Jill permalink
    November 15, 2009 10:26 am

    Colleen! Happy birthday! What a nice birthday/Thanksgiving get-together. Please say hello to everyone for us, and thanks for the continued prayer.

    I’ll keep my ears open for history positions. If he wants to look somewhere other than academia he might go to usajobs.gov and search on “historian.”

  6. Cristina permalink
    November 16, 2009 12:37 pm

    This might be somewhat silly, but if your brain is fried, then how would one muster up enough coherent brain cells to realize that one’s own brain is fried?
    I hope things go well for you this week and that the annoying rash goes away.

  7. Dawn permalink
    November 17, 2009 3:08 pm

    Hi Jill! I haven’t peeked at your blog for a while so had quite a lot of catching up to do. I’m so glad things are going well for you. Unremarkable is GREAT! Keep up the battle.

    On a pink note, I went to a Kiwanis Casino Night last weekend where they had a silent auction as well. There was this GIANT basket with nothing but pink kitchen gadgets, towels, small appliances, etc. Cristina and I saw it and thought of you immediately and had a good laugh. I almost bid on it so I could send you a little pink item every week (anonymously of course)! But I didn’t want to get you riled up. You need all your energy for healing! (I still think it would have been funny!)

    Forget fortune cookies–go with prayers and positive thoughts instead. They work much better! And you get lots of those every day!

    Take care–I miss you!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: